MAUDE Adverse Event Report: US SURGICAL PUERTO RICO GIA; STAPLE, IMPLANTABLE

US SURGICAL PUERTO RICO GIA; STAPLE, IMPLANTABLE
Model Number GIA6048L
Medical Device Problem Codes Failure to Form Staple (2579); Human-Device Interface Problem (2949); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Fistula (1862)
Date of Event 11/17/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: to date, the incident sample has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained, a follow-up report will be submitted.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during an anastomosis of the duodenum open procedure, they loaded the stapler and when the surgeon tried to close the tissue with stapler, the tissue moved from two halves of stapler.Also loading was not fixed well enough in place where it should be fixed in the stapler.This led to an incomplete staple line and they had to resect and re-staple.Also found the single use stapler was difficult or unable to close on tissue but was ultimately able to close.A stapler of another manufacturer was used to complete the procedure.The patient incurred a duodenum fistula temporary injury.

Brand Name
GIA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
US SURGICAL PUERTO RICO
201 sabanetas industrial park
ponce PR 00716 4401
MDR Report Key7100550
Report Number2647580-2017-08578
Device Sequence Number1934233
Product Code GDW
UDI-Device Identifier10884521033641
UDI-Public10884521033641
Combination Product (Y/N)N
Initial Reporter CountryBK
PMA/510(K) Number
K111825
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model NumberGIA6048L
Device Catalogue NumberGIA6048L
Device Lot NumberP7C0390X
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2017
Initial Report FDA Received Date12/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;